MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION P500 SURFACE; BED, AC-POWERED ADJUSTABLE HOSPITAL

BAXTER HEALTHCARE CORPORATION P500 SURFACE; BED, AC-POWERED ADJUSTABLE HOSPITAL
Model Number P005723CAP01
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: customer refused bed evaluation and repair; therefore, a device analysis could not be completed.The event history log review showed no keystrokes, programming, or use related events that indicated and/or contributed to the reported issue.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.The customer has had the bed for approximately seven years; however, the p500 surface as an expected lifetime of 5 years.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported a patient developed pressure sores while using a p500 surface bed.The patient has had the bed for approximately seven years and states it ¿slumps noticeably in the middle;¿ however, no error messages are triggered.The patient has a stage iv wound to the right outer calf; a stage iii wound to the right heel and a stage iii wound to the upper left buttock.The patient has been under continual home health care since the wound first developed (not further specified).For approximately six to eight months the patient made periodic visits to the wound care clinic, where the medical team relayed orders for the home care team on the calf and heel wounds.The stage four right outer calf wound began as a small lump, then broke down rapidly and has resisted healing for more than eighteen months.The wound is now approximately twelve centimeters in length and approximately three centimeters wide.The patient¿s tendons are visible on the upper portion of the wound.The patient underwent a venous ablation to the right outer calf, which has dramatically reduced swelling in the lower leg; however, the wound has not yet shown signs of healing.The patient wears a protective boot in bed and when using a wheelchair, along with pillows prevent leg from pronating.The right heel wound appeared approximately eight months ago.The bone is almost visible.The sacral wound originated from an unrelated injury from a sideboard accident.The wound is approximately three months old; though, it does not seem to be improving.Surgical debridement was recently performed, and it is being treated with hydrofera blue and an exudry dressing cover due to significant drainage.The device instructions for use (ifu) warn that ¿the surface is not a substitute for good nursing practices.The surface should be used in conjunction with a good risk assessment and protocol.¿ it is noted that the p500 surface as an expected lifetime of 5 years.An inspection of the bed could not be conducted as the patient refused service and repair due to costs.Baxter is currently evaluating with the patient their options for surface repair or replacement.No further information was available at the time of this report.

Brand Name
P500 SURFACE
Common Device Name
BED, AC-POWERED ADJUSTABLE HOSPITAL
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM BATESVILLE
1069 state route 46 east
batesville IN 47006
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key22457114
Report Number1824206-2025-01188
Device Sequence Number15526642
Product Code FNL
UDI-Device Identifier00887761999480
UDI-Public(01)00887761999480(11)180108
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberP005723CAP01
Device Catalogue NumberP005723CAP01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Initial Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown